Anyone have problems with Blood Pressure Tablets?

Over the past few years I have been prescribed blood pressure pills e.g. Ramipril, Atenelol and others. I just cannot tolerate them and have been told that I have an allergic reaction to them.

Today I went for an operation but was sent home because my blood pressure was very high. Told to see my GP, get it sorted out and 'get my act together'!! They would then consider doing the op. I was really upset, firstly not being able to have the op and also by the Consultant's attitude, he was so rude....I do understand the reason for not doing an op due to high blood pressure..

I am seeing my GP next week but has anyone else had this problem. What did you do to help lower your blood pressure or what tablets, dose, etc suited.

I took my thyroxine before I went for op, as it was under local anaesthetic, Would this make it worse.?

Thank you.

6 Replies

oldestnewest
  • did you have high bp before you became hypo?

    it was one of my first symptoms, my bp became uncontrollable no matter what pills i tried, i also had bad or no reaction to most of them except lisinopril which i could take a small amount of............

    then i stopped taking levo and swapped to armour and t3, my average bp now with out bp meds is 128/70 because of the armour

  • Hi ritz

    My BP was up and down before I was diagnosed. Tried different meds but I just couldn't tolerate them, even at a low level. I am hypo/hashimoto's. BP seemed to settle for a while, although not to the level the doctor would have liked.

    I was wondering if the thyroxine was making it worse or if I had gone a bit hyper. Although I feel ok and my latest results were tsh 0.04 and T4 20.1.

    Have an appointment with my Doctor in a weeks time, so will discuss. It is finding something that I can tolerate in small amounts. Did your GP put you on armour and t3?

  • Hi What is your sodium level ( U`s and E`s) ? it needs to be at the lower end of normal as it can greatly effect the blood pressure. This has been known for many years and I have personal experience of it both as high and low.It should not effect your thyroid but the reverse is possible. If taking Beta blockers they give a false blood result so, must not be taken on the morning before the thyroid test.Cardiologists always use Ace Inhibitors by preference but these are dearer drugs so, not always GP`s first choice. At a large hospital there will be a cardiologist specialising in high BP which might benefit you. Also have you asked for a 24 hour home monitor fro the GP>? Often it is worth measuring your own BP 3 times a day and keeping a chart. it can give a very different and corrector results.

    Jackie

  • Hi Jackie, Thank you for the info. I don't know my sodium level but will ask GP. I have had 24 hour monitor (fitted by hospital) a couple of times over the years. Was told that overall things were ok, so they didn't treat me as I was having so many problems with bp meds. ECG's were always normal. The past two years have been very stressful and I was really uptight about op, so don't supposed that helped.

    A home monitor is a good idea. I tend to have 'white coat syndrome' so being more relaxed at home, as you say, can give a very different result.

    Thank you

    Pat

  • Hi from what you say ,I really would not place any confidence in having a doctor measure your BP. I have a lot of lethal conditions but even my cardiologist and nephrologist ask me how my BP is and say that I am best to measure it. They are both top man and I do not have white coat syndrome. Any one can , one of my consultants did not believe he had and the docs had to prove it to him! Make sure you check am and PM and if possible in the day once and keep a record. if high AM more serious if high PM means it is usually caused by stress, it would normally be higher then ,anyway.If worried after that ask for a 24 hour heart monitor to be done as ECG not normally a lot of use!Also oats daily if pos. and flora heart spread, not the normal one and various things actually lower it but especially oats.

    I hope you sort it out.

    Jackie

  • Thank you Jackie. Hopefully it will be sorted out soon!!

    Pat

You may also like...